Cohomology of arithmetic groups, automorphic forms and L-functions

  • Joachim Schwermer
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1447)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Arthur, J.: Unipotent automorphic representations: conjectures. In: Orbites unipotentes et représentations II. Groupes p-adiques et réels. Astérisque 171–172, 13–71 (1989)Google Scholar
  2. [2]
    Arthur, J.: Unipotent automorphic representations: Global motivation. In: Automorphic forms, Shimura varieties, and L-functions (ed. L. Clozel, J.S. Milne), Perspectives in Maths. vol. 10, pp. 1–77. Boston 1990MathSciNetMATHGoogle Scholar
  3. [3]
    Ash, A., Stevens, G.: Cohomology of arithmetic groups and congruences between systems of Hecke eigenvalues. J. f. d. Reine u. Angew. Math. 356, 192–220 (1986)MathSciNetMATHGoogle Scholar
  4. [4]
    Ash, A., Stevens, G.: Modular forms in characteristic l and special values of their L-functions. Duke Math. J. 53, 849–868 (1986)MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    Automorphic forms, Shimura varieties and L-functions (ed. L. Clozel, J.S. Milne), Perspectives in Maths. vols 10, 11. Boston 1990Google Scholar
  6. [6]
    Barrat, P.: Sur le dimension de la cohomologie parabolique de sous-groupes arithmétiques de SL(3), these 3e cycle. Université Pierre et Marie Curie Paris 1987Google Scholar
  7. [7]
    Borel, A.: Cohomology of arithmetic groups. In: Proc. Int. Congress Math. Vancouver, vol. I, 435–442, Vancouver 1974Google Scholar
  8. [8]
    Borel, A.: Cohomology and spectrum of an arithmetic group. In: Operator algebras and group representations I, Monographs and Studies in Maths. Vol. 17, pp. 28–45. London 1984MathSciNetMATHGoogle Scholar
  9. [9]
    Borel, A.: Regularization theorems in Lie algebra cohomology. Applications. Duke Math. J. 50, 605–623 (1983)MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    Borel, A.: A decomposition theorem for functions of uniform moderate growth on Γ∖G, manuscript 1983Google Scholar
  11. [11]
    Borel, A.: Stable real cohomology of arithmetic groups II. In: Manifolds and Lie groups (J. Hano et al. ed.) Progress in Maths. vol. 14, pp. 21–55. Boston 1981MathSciNetMATHGoogle Scholar
  12. [12]
    Borel, A., Casselman, W.: L 2-cohomology of locally symmetric manifolds of finite volume. Duke Math. J. 50, 625–647 (1983).MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    Borel, A., Garland, H.: Laplacian and the discrete spectrum of an arithmetic group. American J. of Maths. 105, 309–335 (1983)MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    Borel, A., Jacquet, H.: Automorphic forms and automorphic representations. In: Automorphic forms, representations and L-functions, Proc. Symp. Pure Maths., Vol. 33 I, pp. 189–202. Providence 1979MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    Borel, A., Serre, J-P.: Corners and arithmetic groups, Comment. Math. Helvetici 48, 436–491 (1973)MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    Borel, A., Wallach, N.: Continuous cohomology, discrete subgroups and representations of reductive groups. Ann. Math. Studies 94, Princeton 1980Google Scholar
  17. [17]
    Brylinski, J.-L., Labesse, J.-P.: Cohomologie d'intersection et fonctions L de certaines variétés de Shimura. Ann. scient. Ec. Norm. Sup. 17, 361–412 (1984)MathSciNetGoogle Scholar
  18. [18]
    Casselman, W.: Introduction to the Schwartz space of Γ∖G. Can. J. Math. XL, 285–320 (1989)MathSciNetCrossRefMATHGoogle Scholar
  19. [19]
    Clozel, L.: On limit multiplicities of discrete series representations in spaces of automorphic forms. Invent. Math. 83, 265–284 (1986)MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    Clozel, L.: On the cuspidal cohomology of arithmetic subgroups of SL(2n) and the first Betti-number of arithmetic 3-manifolds. Duke Math. J. 55, 475–486 (1987)MathSciNetCrossRefMATHGoogle Scholar
  21. [21]
    Clozel, L.: Motifs et formes automorphes: Applications du principe de fonctorialité. In: Automorphic forms, Shimura varieties, and L-functions (ed. L. Clozel, J.S. Milne), Perspectives in Maths. Vol. 10, pp. 77–160, Boston 1990MathSciNetMATHGoogle Scholar
  22. [22]
    De George, D., Wallach, N.: Limit formulas for multiplicities in L 2(Γ∖G), Ann. of Maths. I: 107, 133–150 (1978), II: 109, 477–495 (1979)MathSciNetCrossRefGoogle Scholar
  23. [23]
    Haberland, K.: Perioden von Modulformen und Gruppencohomologie, I, II, III. Math. Nachrichten 112, 245–315 (1983), IV, V preprints 1984MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    Harder, G.: On the cohomology of SL 2(O), In: Lie groups and their representations, Proc. of the summer school on group representations. pp. 139–150, London 1975Google Scholar
  25. [25]
    Harder, G.: On the cohomology of discrete arithmetically defined groups. In: Proc. of the Int. Colloq. on Discrete Subgroups of Lie Groups and Appl. to Moduli, (Bombay 1973), 129–160, Oxford 1975Google Scholar
  26. [26]
    Harder, G.: Period integrals of cohomology classes which are represented by Eisenstein series. In: Automorphic forms, representation theory and arithmetic (Bombay Colloq. 1979), pp. 41–115, Berlin-Heidelberg-New York 1981Google Scholar
  27. [27]
    Harder, G.: Period integrals of Eisenstein cohomology classes and special values of some L-functions. In: Number theory related to Fermat's last theorem (ed. N. Koblitz), Progress in Maths., vol. 26, pp. 103–142, Stuttgart-Basel 1982MathSciNetCrossRefMATHGoogle Scholar
  28. [28]
    Harder, G.: General aspects in the theory of modular symbols, In: Seminaire de theorie des Nombres, Progress in Maths. Vol. 38, pp. 77–88, Boston 1983MathSciNetMATHGoogle Scholar
  29. [29]
    Harder, G.: Eisenstein cohomology of arithmetic groups: The case GL 2. Inventiones math. 89, 37–118 (1987)MathSciNetCrossRefMATHGoogle Scholar
  30. [30]
    Harder, G.: Kohomologie arithmetischer Gruppen. Bonn 1987/88Google Scholar
  31. [31]
    Harder, G.: Eisensteinkohomologie für Gruppen vom Type GU(2, 1), Math. Ann. 278, 563–592 (1987)MathSciNetCrossRefMATHGoogle Scholar
  32. [32]
    Harder, G.: Arithmetische Eigenschaften von Eisensteinklassen, die modulare Konstruktion von gemischten Motiven und Erweiterungen von endlichen Galois-Moduln, preprint 1989.Google Scholar
  33. [33]
    Harder, G.: Some results on the Eisenstein cohomology of arithmetic subgroups of GL n. These proceedingsGoogle Scholar
  34. [34]
    Harder, G.: Eisenstein cohomology of arithmetic groups and its applications to number theory. In: Proceed. Int. Congress Math. Kyoto, to appearGoogle Scholar
  35. [35]
    Harder, G., Schappacher, N.: Special values of Hecke L-functions and abelian integrals. In: Arbeitstagung Bonn 1986. Lect. Notes in Mathematics. Vol. 1111, 17–49, Berlin-Heidelberg-New York 1985MathSciNetCrossRefMATHGoogle Scholar
  36. [36]
    Harder, G., Schwermer, J.: Cohomology of arithmetic groups and automorphic forms. In preparationGoogle Scholar
  37. [37]
    Harish-Chandra,: Automorphic forms on semisimple Lie groups. Lecture Notes in Mathematics. vol. 62. Berlin-Heidelberg-New York 1968Google Scholar
  38. [38]
    Harris, M.: Automorphic forms and the cohomology of vector bundles on Shimura varieties. In: Automorphic forms, Shimura varieties, and L-functions (ed. L. Clozel, J.S. Milne), Perspectives in Maths. Vol. 11, pp. 41–92, Boston 1990MathSciNetGoogle Scholar
  39. [39]
    Hida, H.: Congruences of cusp forms and special values of their zeta functions. Invent. Math. 63, 225–261 (1981)MathSciNetCrossRefMATHGoogle Scholar
  40. [40]
    Kudla, S., Millson, J.: Geodesic cycles and the Weil representation. I. Quotients of hyperbolic space and Siegel modular forms. Compos. Math. 45, 207–271 (1982)MathSciNetMATHGoogle Scholar
  41. [41]
    Kudla, S., Millson, J.: The theta correspondence and harmonic forms, I. Math. Ann. 274, 353–378 (1986), II. Math. Ann. 277, 267–314 (1987)MathSciNetCrossRefMATHGoogle Scholar
  42. [42]
    Kudla, S., Millson, J.: Tubes, cohomology with growth conditions and an application to the theta correspondence. Canad. J. Math. XL, 1–37 (1988)MathSciNetCrossRefMATHGoogle Scholar
  43. [43]
    Kudla, S., Millson, J.: Intersection numbers of cycles on locally symmetric spaces and Fourier coefficients of holomorphic modular forms in several complex variables. preprint 1989Google Scholar
  44. [44]
    Labesse, J.-P., Schwermer, J.: On liftings and cusp cohomology of arithmetic groups. Invent. Math. 83, 383–401 (1986)MathSciNetCrossRefMATHGoogle Scholar
  45. [45]
    Langlands, R.P.: Letter to A. Borel, dated October 25, 1972Google Scholar
  46. [46]
    Langlands, R.P.: On the functional equations satisfied by Eisenstein series. Lecture Notes in Mathematics. Vol. 544. Berlin-Heidelberg-New York 1976Google Scholar
  47. [47]
    Langlands, R.P.: Automorphic representations, Shimura varieties and motives. Ein Märchen. In: Automorphic forms, representations and L-functions, Proc. Symp. Pure Maths., Vol. 33, II, pp. 205–246, Providence 1979MathSciNetCrossRefMATHGoogle Scholar
  48. [48]
    Langlands, R.P.: Euler products. New Haven 1971Google Scholar
  49. [49]
    Langlands, R.P.: On the zeta-function of some simple Shimura varieties. Can. J. Math. 31, 1121–1216 (1979)MathSciNetCrossRefMATHGoogle Scholar
  50. [50]
    Langlands, R.P.: Dimension of spaces of automorphic forms. In: Algebraic groups and discontinuous subgroups. Proc. Symp. Pure Maths., Vol. 9, pp. 253–257. Providence 1966MathSciNetCrossRefMATHGoogle Scholar
  51. [51]
    Lee, R., Schwermer, J.: Cohomology of arithmetic subgroups of SL 3 at infinity. J. Reine Angew. Math. 330, 100–131 (1982)MathSciNetMATHGoogle Scholar
  52. [52]
    Lee, R., Schwermer, J.: The Lefschetz number of an involution on the space of harmonic cusp forms of SL 3. Invent. Math. 73, 189–239 (1983)MathSciNetCrossRefMATHGoogle Scholar
  53. [53]
    Lee, R., Schwermer, J.: Geometry and arithmetic cycles attached to SL 3(Z)-I. Topology 25, 159–174 (1986)MathSciNetCrossRefMATHGoogle Scholar
  54. [54]
    Li, J-S.: Non-vanishing theorems for cohomology of certain arithmetic quotients. preprint 1990Google Scholar
  55. [55]
    Looijenga, E.: L 2-Cohomology of locally symmetric varieties. Compositio Math. 67, 3–20 (1988)MathSciNetMATHGoogle Scholar
  56. [56]
    Millson, J.: Cycles and harmonic forms on locally symmetric spaces. Canad. Math. Bull. 28, 3–38 (1985)MathSciNetCrossRefMATHGoogle Scholar
  57. [57]
    Millson, J., Raghunathan, M.S.: Geometric construction of cohomology for arithmetic groups. In: Indian Academy of Sciences (ed.), Geometry and Analysis (Papers dedicated to the memory of Patodi). pp. 103–123. Bangalore 1980Google Scholar
  58. [58]
    Oda, T.: Hodge structures of Shimura varieties attached to the unit groups of quaternion algebras. In: Galois groups and their representations. Adv. Studies in Pure Maths. Vol. 2, pp. 15–36, Tokyo-Amsterdam: Kinokuniya, Elsevier 1983Google Scholar
  59. [59]
    Oda, T.: Distinguished cycles and Shimura varieties. In: Automorphic forms of several variables, Progress in Maths. Vol. 4, pp. 298–332. Boston-Basel-Stuttgart: Birkhäuser 1984Google Scholar
  60. [60]
    Oda, T.: Hodge structures attached to geometric automorphic forms. In: Automorphic forms and number theory. Adv. Studies in Pure Maths. Vol. 7, pp. 223–276. Tokyo-Amsterdam: Kinokuniya Elsevier 1985Google Scholar
  61. [61]
    Oda, T.: The Riemann-Hodge period relation for Hilbert modular forms of weight 2. These proceedingsGoogle Scholar
  62. [62]
    Oda, T., Schwermer, J.: Mixed Hodge structures and automorphic forms for Siegel modular varieties of degree two. Math. Ann. 286, 481–509 (1990)MathSciNetCrossRefMATHGoogle Scholar
  63. [63]
    Rohlfs, J.: The Lefschetz number of an involution on the space of classes of positive definite quadratic forms. Comment. Math. helv. 65, 272–296 (1981)MathSciNetCrossRefMATHGoogle Scholar
  64. [64]
    Rohlfs, J.: On the cuspidal cohomology of the Bianchi modular groups. Math. Zeitschrift 188, 253–269 (1985)MathSciNetCrossRefMATHGoogle Scholar
  65. [65]
    Rohlfs, J.: Lefschetz numbers for arithmetic groups: a survey. These proceedingsGoogle Scholar
  66. [66]
    Rohlfs, J., Speh, B.: On limit multiplicities of representations with cohomology in the cuspidal spectrum. Duke Math. J. 55, 199–211 (1987)MathSciNetCrossRefMATHGoogle Scholar
  67. [67]
    Rohlfs, J., Speh, B.: Representations with cohomology in the discrete spectrum of subgroups of SO(n,1)(Z) and Lefschetz numbers. Ann. scient. Éc. Norm. Sup. 20, 89–136 (1987)MathSciNetMATHGoogle Scholar
  68. [68]
    Rohlfs, J., Speh, B.: Automorphic representations and Lefschetz numbers. Ann. sicent. Éc. Norm. Sup. 22, 1–26 (1989)MathSciNetMATHGoogle Scholar
  69. [69]
    Saper, L., Stern, M.: L 2-cohomology of arithmetic varieties. Proc. Math. Acad. Sci. USA. 84, 5516–5519 (1987) and Ann. Maths. (to appear)MathSciNetCrossRefMATHGoogle Scholar
  70. [70]
    Savin, G.: Limit multiplicities of cusp forms. Invent. Math. 95, 149–159 (1989)MathSciNetCrossRefMATHGoogle Scholar
  71. [71]
    Schwermer, J.: Kohomologie arithmetisch definierter Gruppen und Eisensteinreihen. Lecture Notes in Mathematics. Vol. 988. Berlin-Heidelberg-New York 1983Google Scholar
  72. [72]
    Schwermer, J.: Holmorphy of Eisenstein series at special points and cohomology of arithmetic subgroups of SL n(ℚ). Journal f. d. reine u. angew. Math., 364, 193–220 (1986)MathSciNetMATHGoogle Scholar
  73. [73]
    Schwermer, J.: On arithmetic quotients of the Siegel upper half space of degree two. Compositio Math. 58, 233–258 (1986)MathSciNetMATHGoogle Scholar
  74. [74]
    Sczech, R.: Dedekindsummen mit elliptischen Funktionen. Inventiones math. 76, 523–551 (1984)MathSciNetCrossRefMATHGoogle Scholar
  75. [75]
    Shahidi, F.: On the Ramanujan conjecture and finiteness of poles for certain L-functions. Ann. Maths. 127, 547–584 (1988)MathSciNetCrossRefMATHGoogle Scholar
  76. [76]
    Stevens, G.: The Eisenstein measure and real quadratic fields. In: Théorie des nombres — number theory (ed. J.-M. De Koninek, C. Levesque), pp. 887–927 Berlin-New York 1990Google Scholar
  77. [77]
    Tong, Y.L.: Some nonzero harmonic forms and their geometric duals. In: Proc. Symp. Pure Maths. Vol. 49, Part 2, pp. 151–164. Providence 1989MathSciNetCrossRefMATHGoogle Scholar
  78. [78]
    Tong, Y.L., Wang, S.P.: Theta functions defined by geodesic cycles in quotients of SU(p,1). Invent. Math. 71, 467–499 (1983)MathSciNetCrossRefMATHGoogle Scholar
  79. [79]
    Tong, Y.L., Wang, S.P.: Correspondence of Hermitian modular forms to cycles associated to SU(p, 2). J. Differential Geom. 18, 163–207 (1983)MathSciNetMATHGoogle Scholar
  80. [80]
    Tong, Y.L., Wang, S.P.: Period integrals in noncompact quotients of SU(p, 1). Duke Math. J. 52, 649–688 (1985)MathSciNetCrossRefMATHGoogle Scholar
  81. [81]
    Tong, Y.L., Wang, S.P.: Construction of cohomology of discrete groups. Trans. Amer. Math. Soc. 306, 735–763 (1988)MathSciNetCrossRefMATHGoogle Scholar
  82. [82]
    Tong, Y.L., Wang, S.P.: Some nonzero cohomology of discrete groups. J. Reine Angew. Math. 382, 85–144 (1987)MathSciNetMATHGoogle Scholar
  83. [83]
    Tong, Y.L., Wang, S.P.: Geometric realization of discrete series for semisimple symmetric spaces. Invent. Math. 96, 425–458 (1989)MathSciNetCrossRefMATHGoogle Scholar
  84. [84]
    Vogan, D.A. Jr., Zuckerman, G.J.: Unitary Representations with non-zero cohomology. Compositio Math. 53, 51–90 (1984)MathSciNetMATHGoogle Scholar
  85. [85]
    Waldspurger, J.-L.: Quelques propriétés arithmétiques de certaines formes automorphes sur GL(2). Compositio Math. 54, 121–171 (1985)MathSciNetMATHGoogle Scholar
  86. [86]
    Waldspurger, J.-L.: Sur les valeurs de certaines fonctions L automorphes en leur centre de symetrie. Compositio Math. 54, 173–242 (1985)MathSciNetMATHGoogle Scholar
  87. [87]
    Wallach, N.R.: Limit multiplicities in L 2(Γ∖G). These proceedingsGoogle Scholar
  88. [88]
    Wang, X.D.: Die Eisensteinklasse in H 1(SL 2(Z), M n(Z)) und die Arithmetik spezieller Werte von L-Funktionen. Bonner Math. Schriften 202. Bonn 1989Google Scholar
  89. [89]
    Weissauer, R.: Differentialformen zu Untergruppen der Siegelschen Modulgruppe zweiten Grades. J. Reine Angew. Math. 391, 100–156 (1988)MathSciNetGoogle Scholar
  90. [90]
    Weslemann, U.: Eisensteinkohomologie und Dedekindsummen für GL 2 über imaginärquadratischen Zahlkörpern. J. Reine Angew. Math. 389, 90–121 (1988)MathSciNetGoogle Scholar
  91. [91]
    Zucker, S.: L 2-cohomology of Shimura varieties. In: Automorphic forms, Shimura varieties, and L-functions (ed. L. Clozel and J.S. Milne), Perspectives in Maths. Vol. 11, pp. 377–391, Boston 1990Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • Joachim Schwermer
    • 1
  1. 1.Mathematisch-Geographische FakultätKatholische Universität EichstättEichstätt

Personalised recommendations